Aa
A
A
Close
Avatar universal
Recurrent Oral Candida and Yeast Infections
I'm F, HCV type 1a and am half-way through tx.I'm on Peg and Riba.Prior to tx, I had chronic sinus/bronchitis infections, oral candida, yeast infections, and was on numerous steroid inhalers, steroids for asthma, and antibodics.Since being on tx, the oral candida and vaginal yeast infections are almost back-to-back (in mouth or down there).MD confirmed ALOT of vaginal yeast.I requested a blood test for candida in the bloodstream, but doc refused, saying it was the interferon making me feel so terrible.He referred me back to GI for an endoscopic in my esophagus as he saw redness/soreness in the back of my throat.Symptoms are hard to swallow, severe fatigue, acid reflux worsening, dizzyness, severe aches/pains, food stuck in esophagus and extremely painful to wash down, and nausea, headaches.I'm concerned that such a quick referral (7 days) for the endoscopic is not good.My med provider would generally take 3 mos. for this.I truly believe I have an overgrowth of candida in my bloodstream, and since I am immunocompromised, my body cannot fight off the candida.Doc says that if I had candida in my bloodstream, I would be in the ICU unit and wouldn't be able to even stand in his office.To be quite frank, I can barely get out of bed to use the restroom, let alone drive to all of these appts. and keep my job.  I am so frustrated. Has anyone experienced anything like this? If so, can you provide any info?  Many thanks.
Cancel
5 Answers
Page 1 of 1
Avatar universal
chronic sinus/bronchitis infections, oral candida, yeast infections, and was on numerous steroid inhalers, steroids for asthma, and antibodics. for an endoscopic in my esophagus as he saw redness/soreness in the back of my throat.Symptoms are hard to swallow, severe fatigue, acid reflux worsening, dizzyness, severe aches/pains, food stuck in esophagus and extremely painful to wash down, and nausea, headaches.I'm concerned that such a quick referral (7 days) for the endoscopic is not good.

Callou,

I can relate to a lot of what you are experiencing.

Likewise, I had chronic sinus/bronchial infections on treatment. I was also on steroid inhalers and antibiotics for much of treatment. I, of course, didn't have your vaginal problems LOL but did have prostate issues. My throat was also red/sore with hoarseness and swallowing difficulties like that stuck-in-the -throat feeling (dysphagia).

Getting an endoscophy is a good idea. They are probably concerned about any serious damage to your esophagus or barret's. I doubt if you have either but can't hurt to look. Have they done a motility study? This will help with dx of your swallowing problems.

We have no doctors here, but I had so many similar symptons that I'll venture some guesses.

I had all the tests mentioned but the bottom line is that the treatment drugs can totally screw up your whole digestive tract causing all the symptons you mentioned. The core problem is probably reflux and/or LPR (Laryngopharyngeal Reflux) which is sometimes termed "silent" reflux or reflux without heartburn.

The best person to diagnose and treat LPR is not a gastroenterologist but an ENT (ear, nose throat) doctor. They will stick a light probe (doesn't hurt) up your nose and look at your throat and larynx. Alternatively, there's a device that is inserted in your mouth and takes pictures. Then they're going to tell you that you have reflux. DUH. :)

Anyway, what helped me was two PPI's a day, in my case Nexium. I was on double Nexium for seven months. Single Nexium are OK for ordinary reflux, but double nexium are needed for LPR since the tissue higher up is more sensitive. There's a territorial "battle" between GI's and ENT's on this issue, and my experience is that ENT's are the ones to see.

The good news is that pretty much all of my sinus and prostate infections went away around 8 weeks after stopping the treatment drugs. My LPR reflux is now 90% gone and I'm not taking any Nexium and can eat whatever I want. Only take a simple antacid occasionally like with an Indian Meal, etc.

As to the yeast thing, I had yeast problems with my skin such as Sebborheah Dermatitis. They also resolved pretty much after treatment but took close to six months to go away.

The tx drugs really do a number on you, things will get better sometime after you stop. In the meanwhile, treat your symptons agressively. See an ENT and get the help you need.

All the best.

-- Jim
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Jim - Thank you for sharing your experiences with tx. I have not had a motility test but it sounds like it would be a good idea to have one done.  I just remembered last night that I was diagnosed (three years ago) with a sliding hiatal hernia.  My doc said take these pills but I never did.  It just wasn't a problem for me back then.  Now it is a major problem that just arose a few days ago.  So, one more issue to add to the mix.  I'm just hoping that the dizzyness and severe fatigue will go away. I'm so not happy with my GI HCV doc.  I'm wondering if it is common for others on tx to be treated month after month by a nurse, rather than the GI doc. I don't know, I just don't feel that I'm getting the care I should.  I'm so glad I finally found this website. It feels good just to know that I'm not all alone out here LOL. Thanks again.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
80575 tn?1207135964
Have you been tested for HIV?  I don't mena to alarm you but these symptoms are related.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
80575 tn?1207135964
Congrats on the negative HIV test!

I too experiences candida and after research went and got an HIV test...I was so relieved when mine came back negative.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
HIV negative.  Just got the results.  Thanks for asking because I was thinking along the same lines.  Saw doc again today and was put back on diflucan (sp?) and tested for mono also due to swollen lymph glands in neck, sore throat, severe fatigue (beyone the peg/riba), etc.  She said no endoscopic at this time, which I personally don't agree with because I've had this too long for it not to be affecting my esophagus.  I think my next step is to see the ENT.  The red patches are back again all over the roof of my mouth. This is like the 8th time I've had this in a year. Then the white patches will appear.  Hopefully the diflucan will help.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
406584 tn?1399591666
Blank
10356 commented on VICourageous's status
18 hrs ago
406584 tn?1399591666
Blank
Dee1956, and 10356 commented on 10356's status
18 hrs ago
475555 tn?1469307939
Blank
mike716 SVR May, 2015 (Sovaldi+Olys... Comment
Jul 23
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1468754865
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources